Alert archive / Utah / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 22, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 26, 2002, 3:37 PM MDT for Millard County, Utah. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2002, 3:37 PM MDT (21:37 UTC)
- Expired
- Jul 26, 2002, 4:15 PM MDT
- In force
- 38 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Millard County, UT
The radar
The Cedar City radar (KICX), 156 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.6 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -323 J/kg
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
729 WUUS55 KSLC 262137 SVRSLC UTC027-262215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 335 PM MDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MILLARD COUNTY IN UTAH * UNTIL 415 PM MDT * AT 328 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF FLOWELL...OR ABOUT 21 MILES SOUTHWEST OF FILLMORE...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 4 MILES NORTHWEST OF FLOWELL AT 405 PM MDT 5 MILES SOUTHWEST OF GREENWOOD...8 MILES WEST OF HOLDEN AT 415 PM MDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE ALL POSSIBLE WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR SOUTHEAST UTAH. LAT...LON 3888 11281 3876 11265 3909 11216 3926 11239
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 10:00 AM MDT, 5 hours 37 minutes earlier.
Area forecast discussion, Jul 26, 10:00 AM MDT, 5 hours 37 minutes before
UTAH AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1000 AM MDT FRI JUL 26 2002 .SYNOPSIS...A WEAK FRONTAL SYSTEM WILL LINGER OVER SOUTHERN UTAH TODAY THEN DISSIPATE BY SATURDAY MORNING. A DRY AIRMASS WILL SLOWLY SPREAD ACROSS UTAH TODAY THROUGH THE WEEKEND. .DISCUSSION...AIRMASS OVER UT STILL QUITE MOIST AND UNSTABLE. THAT WILL BE SLOWLY CHANGING FROM THE NORTHWEST AS DRIER MID LEVEL AIR AND AFTERNOON MIXING TAKE PLACE. HOWEVER THE SOUTH AND EAST WONT SEE MUCH OF THIS CHANGE UNTIL TONIGHT/SATURDAY. AN EAST-WEST JET IS OVER CENTRAL UT AND WILL BE SLOWLY SAGGING SOUTH. A WAVE IN THAT FLOW EVIDENT IN WATER VAPOR IMAGERY AND IS RESPONSIBLE FOR THE POCKET OF THUNDERSTORMS NEAR U24 AT THIS TIME. THAT CLUSTER WILL CLIP THE SOUTHERN WASATCH FRONT...THE SOUTHERN WASATCH MOUNTAINS...AND THE WASATCH PLATEAU. EVERYWHERE SOUTH AND EAST OF THOSE AREAS WILL HAVE SOME DYNAMIC HELP FROM THE JET THROUGH THE AFTERNOON AND EARLY EVENING. ALSO SHOULD BE A WEAK LOW LEVEL CONVERGENCE ACROSS ABOUT CENTRAL UT AS INDICATED AT 700MB LEVEL IN MODELS. IT EXPANDS SLOWLY SOUTH DURING THE AFTERNOON AND EVENING. ALL IN ALL THIS SHOULD LEAD TO A RELATIVELY ACTIVE DAY OVER THE SOUTHERN 2/3 OF UT. HAVE UPDATED TO INCREASE PROBABILITIES IN AREAS SOUTH OF A LINE FROM THE WESTERN UINTA MOUNTAINS TO ELY. HAVE ALSO ADDED LOCAL HEAVY RAIN AND HAIL AS QUITE LOW LIFTED INDICES AND LARGE CAPE VALUES FOR THIS AREA SHOULD SUPPORT SOME RELATIVELY STRONG STORMS AND THE LOW LEVEL CONVERGENCE COULD RESULT IN SOME TRAINING OF STORMS. ALSO UPDATED THE FLASH FLOOD POTENTIAL TO PUT A HIGHER RISK ACROSS MAINLY THE SOUTHEAST BECAUSE OF THE RISK OF TRAINING. TRENDS IN THE REMAINDER OF THE PACKAGE STILL LOOK OK. SLC 111 CDC 330 SANDERS .SLC...NONE
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:36 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 24 min |
| Jul 26, 1:38 PM MDT | Flash Flood Warning | SLC | Garfield | 112 min |
| Jul 26, 2:14 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 46 min |
| Jul 26, 3:01 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, San Juan | 29 min |
| Jul 26, 3:39 PM MDT | Severe Thunderstorm Warning | SLC | Millard | 36 min |
| Jul 26, 4:15 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Millard | 45 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.